MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE HELIX-T ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INCORPORATED NUVASIVE HELIX-T ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8785319
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was received as the device remains in-situ although the complaint was confirmed via provided radiograph.The patients activity was reported to be average.The patient is asymptomatic no revision is being planned and the surgeon will continue to monitor the patients status.No root cause could be determined, however referenced plate bending could be a cause or contributor.No additional investigation required.Label review ".Potential adverse events and complications.As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery, include.Bending, fracture or loosening of implant component(s)¿" ".Bending of the nuvasive helix acp system is not recommended.Bending will compromise the mechanical performance of the plate and may adversely affect fit and function of the screw retaining mechanisms.If bending is unavoidable, be certain to bend the plate between the screw holes.Inspect the plate for damage after bending.Do not bend the plate against the curvatures manufactured into the plate.Do not bend the plate in the vicinity of the screw holes." ".Important: prior to locking bone screws into the plate, ensure that all bone screws are inserted (driven) 75% into bone prior to final tightening.Failure to do so may reduce the chance of properly locking the bone screw into the plate construct.¿" ".All components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur¿" ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed¿".
 
Event or Problem Description
On (b)(6) 2021 a patient underwent a cervical spinal procedure.On (b)(6) 2021 during a routine follow up it was discovered that the construct screws appeared to be backing out and the device locking mechanism appeared detached.

Brand Name
NUVASIVE HELIX-T ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11819933
Report Number2031966-2021-00066
Device Sequence Number3724337
Product Code KWQ
UDI-Device Identifier00887517998248
UDI-Public887517998248
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8785319
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR